MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO TR NECK SZ 7-12; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. ANTHOLOGY SO TR NECK SZ 7-12; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71365707
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during sterilization, a anthology ho tr neck sz 1-6 and a anthology so tr neck sz 7-12 were noticed to have a layer of the magnets under each one chipped off.As this was noticed upon cleaning and sterilization activities, there was not patient involvement.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the device, intended for use in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G2: report source update.G4: add 510k code.

Brand Name
ANTHOLOGY SO TR NECK SZ 7-12
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12250818
Report Number1020279-2021-06133
Device Sequence Number2871095
Product Code JDG
UDI-Device Identifier03596010559845
UDI-Public03596010559845
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71365707
Device Catalogue Number71365707
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date09/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1